[Skip to Content]
[Skip to Content Landing]
Article
July 1987

Lupus Anticoagulant and Stroke-Reply

Author Affiliations

Department of Neurology Beth Israel Hospital and Children's Hospital Harvard Medical School Boston, MA 02115
Division of Child Neurology University of Pittsburgh School of Medicine Pittsburgh, PA 15261

Arch Neurol. 1987;44(7):691-692. doi:10.1001/archneur.1987.00520190007005
Abstract

In Reply.  —We thank Drs Levine and Welch for their interest, for their letter, and for sharing with us a preprint of their article1 on the subject of the lupuslike anticoagulant or lupus inhibitor and its presumptive association with cerebral infarcts. Our recent publication2 agrees with the concluding paragraph of their letter: the lupuslike anticoagulant appears to be associated with an increased risk for stroke, and other factors (perhaps even those as yet unknown) may contribute to this risk. Since it is theoretically impossible to ever know all of the potential risk factors for stroke, their last point—that it is unclear if the presence of the lupuslike anticoagulant alone, in the absence of other risk factors, can increase the probability of cerebral infarction—seems obvious. Our case report presented a young (31-year-old) man with a stroke who had a lupuslike anticoagulant in the absence of other known risk factors for infarction;

First Page Preview View Large
First page PDF preview
First page PDF preview
×